Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Drug interractions
Jan 13, 2005

I have been on meds for about a year and I am undetectable and CD4 is about 370.I am on Keletra, Zerit and Epivir. After two children I want to lose some fat around my belly. I am exercising but want to speed up the process by taking a fat burning supplement. I am not sure though if any of the ingredients would counteract with my meds. I heard St. Johns wort should not be taken with Keletra so I just want to be sure. This supplememt is all natural and has green tea extract, Maca force, bitter orange, Yerba mate and guana extract, and some other ingredients in smaller quantities. I guess I want to know what natural ingredients are not safe with the meds I am on. Thank you

Response from Dr. Henry

Many of those substances have not been studied but should be OK. Garlic, St Johns wort, and grapefruit are some substancs shown to have significant interactions with protease inhibitors. Your provider should be made aware of any alternative meds you take so that either your HIV status or the actual levels of the lopinavir can be checked. KH



Previous
Whats my risk of developing lipodystrophy?
Next
Sweat/Garlic Pills

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement